MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW, TIBIA T2 TIBIA 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW, TIBIA T2 TIBIA 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0370
Medical Device Problem Codes Separation Failure (2547); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that : "stryker tibia nail fixation sleeve stuck in the tibia nail holder (1806-1002 - n°kh171892) and in the nail: impossible to unscrew them and therefore to place the nail (1822-1034s - n°k03f75c) in the patient, therefore change the size of the nail and place a nail without an ancillary.In the end, there is no clinical impact for the patient.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The received devices were not possible to disassemble although, a real root cause could not be determined but the alleged event is most likely caused due to an oblique insertion/cross threading/some debris inside the hole.The investigation of the parts involved indicates that it is likely that the observed issue of seizing of the nail holding screw is possible, if an unfavorable constellation of several dimensions (extreme value and specific direction) meet when assembling the devices.The device inspection revealed the following: visual inspection: we received the nail holding screw and the nail handle in an assembled condition for evaluation.All devices were received in a blocked mode.The thread of the nail holding screw could be identified as damaged.The first windings show shearing.Furthermore, the nail holding screw in question presents signs of damage at the head and a nonform fit inside the nail handle.Disassembling of devices was undertaken with a drill drift but to no avail.Functional inspection: due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection: due to the nature of the returned device, a dimensional inspection was not possible.The file will be closed in accordance to our procedures.In case substantive information will become available in future the file will be reviewed and reopened.
 
Event or Problem Description

Brand Name
NAIL HOLDING SCREW, TIBIA T2 TIBIA 10 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11841974
Report Number0009610622-2021-00517
Device Sequence Number3777792
Product Code LXH
UDI-Device Identifier04546540196484
UDI-Public04546540196484
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0370
Device Catalogue Number18060370
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1